Notre Dame Journal of Formal Logic

Degrees That Are Not Degrees of Categoricity

Bernard Anderson and Barbara Csima

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A computable structure A is x-computably categorical for some Turing degree x if for every computable structure BA there is an isomorphism f:BA with fTx. A degree x is a degree of categoricity if there is a computable structure A such that A is x-computably categorical, and for all y, if A is y-computably categorical, then xTy.

We construct a Σ20 set whose degree is not a degree of categoricity. We also demonstrate a large class of degrees that are not degrees of categoricity by showing that every degree of a set which is 2-generic relative to some perfect tree is not a degree of categoricity. Finally, we prove that every noncomputable hyperimmune-free degree is not a degree of categoricity.

Article information

Source
Notre Dame J. Formal Logic, Volume 57, Number 3 (2016), 389-398.

Dates
Received: 2 July 2013
Accepted: 6 February 2014
First available in Project Euclid: 7 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1460032557

Digital Object Identifier
doi:DOI: 10.1215/00294527-3496154

Mathematical Reviews number (MathSciNet)
MR3521488

Zentralblatt MATH identifier
06621297

Subjects
Primary: 03D30: Other degrees and reducibilities

Keywords
degree of categoricity computably categorical strong degree of categoricity CatSpec category spectrum computable structure

Citation

Anderson, Bernard; Csima, Barbara. Degrees That Are Not Degrees of Categoricity. Notre Dame J. Formal Logic 57 (2016), no. 3, 389--398. doi:DOI: 10.1215/00294527-3496154. https://projecteuclid.org/euclid.ndjfl/1460032557


Export citation

References

  • [1] Anderson, B. A., “Reals $n$-generic relative to some perfect tree,” Journal of Symbolic Logic, vol. 73 (2008), pp. 401–11.
  • [2] Csima, B. F., J. N. Y. Franklin, and R. A. Shore, “Degrees of categoricity and the hyperarithmetic hierarchy,” Notre Dame Journal of Formal Logic, vol. 54 (2013), pp. 215–31.
  • [3] Fokina, E. B., I. Kalimullin, and R. Miller, “Degrees of categoricity of computable structures,” Archive for Mathematical Logic, vol. 49 (2010), pp. 51–67.
  • [4] Harizanov, V. S., “Pure computable model theory,” pp. 3–114 in Handbook of Recursive Mathematics, Vol. 1, edited by Y. L. Ershov, S. S. Goncharov, A. Nerode, and J. B. Remmel, vol. 138 of Studies in Logic and the Foundations of Mathematics, North-Holland, Amsterdam, 1998.
  • [5] Jockusch, C., personal communication cited in Miller, W., and D. A. Martin, “The degrees of hyperimmune sets,” Zeitschrift für Mathematische Logik und Grundlagen der Mathematik, vol. 14 (1968), pp. 159–66.
  • [6] Nies, A., Computability and Randomness, vol. 51 of Oxford Logic Guides, Oxford University Press, Oxford, 2009.
  • [7] Soare, R. I., Recursively Enumerable Sets and Degrees: A Study of Computable Functions and Computably Generated Sets, Perspectives in Mathematical Logic, Springer, Berlin, 1987.